MAUDE Adverse Event Report: ARTHREX, INC. SWIVELOCK, SP PEEK 4.75MM; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. SWIVELOCK, SP PEEK 4.75MM; NON-DEGRADABLE FIXATN FASTENER
Model Number SWIVELOCK, SP PEEK 4.75MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a shoulder arthroscopy surgery, all 3 devices broke off during implantation.The tip of the device bended 90 degrees.Therefore, self-punching was not possible.The broken piece was retrieved from the patient.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion and/or prying/leveraging the device during insertion.The dfu for this device, dfu-0087-13, gives the following precautions: pushlock and swivelock suture anchors only: insert the driver into the bone socket until the anchor body makes contact with the bone.Preview and adjust suture tension, if necessary.Tension will not increase during final advancement of the anchor body.Pushlock and swivelock suture anchors only: ensure that the anchor body is in full contact with the bone before advancing the anchor body into the prepared bone socket.Self-punching suture anchors only: insertion in very hard bone may require pre-punching a bone socket to avoid damage to the implant.Self-punching pushlock and swivelock suture anchors only: ensure that the angle of anchor insertion is perpendicular to the bone.

Brand Name
SWIVELOCK, SP PEEK 4.75MM
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22149999
Report Number1220246-2025-02391
Device Sequence Number8468719
Product Code MAI
UDI-Device Identifier00888867384583
UDI-Public(01)00888867384583(11)240807(17)290731(10)15299049
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K222263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSWIVELOCK, SP PEEK 4.75MM
Device Catalogue NumberAR-2324PSP-1
Device Lot Number15299049
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Supplement Date Received by Manufacturer11/11/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown